MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47942
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer name and address= address line 2: (b)(6).Postal code: (b)(6).Phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during preparation of the device, prior to use for an unknown procedure, a micropuncture transitionless access set's coaxial catheter was "broken".A photo provided by the customer shows what appears to be a separated sheath/outer cannula tip sitting on the dilator/inner cannula.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during preparation of the device, prior to use for an unknown procedure, a micropuncture transitionless access set's coaxial catheter was "broken".A photo provided by the customer shows what appears to be a separated sheath/outer cannula tip sitting on the dilator/inner cannula.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of a provided photo was also conducted.Although the complaint device was not returned to cook, a photo of the complaint device was provided by the customer.The photo appears to show separation of the outer cannula/sheath tip; however, the outer cannula/sheath and the tip remain on the inner cannula/dilator.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The introducer component lots associated with the final lot recorded two relevant non-conformances; however, all non-conforming product was scrapped.A complaint history search of the associated component lots found no additional complaints from the field.Investigation of all lots manufactured and checked by the same personnel, during the same week as the complaint device, found no additional complaints from the field.There has been no increase in the occurrence rate for this failure mode.Therefore, cook has concluded that this is an isolated event.The information provided upon review of the dmr, dhr, ifu, and investigation of the photo provided by the customer suggests that there is evidence the device was manufactured out of specification.However, there is no evidence of additional nonconforming devices in house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the available information and results of the investigation, cook has concluded that a manufacturing and quality control deficiency contributed to this event; however, there is no evidence of additional nonconforming devices in house or in the field.The responsible personnel were notified.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17318399
Report Number1820334-2023-00895
Device Sequence Number17698784
Product Code DYB
UDI-Device Identifier00827002479425
UDI-Public(01)00827002479425(17)260329(10)NS15298694
Combination Product (Y/N)N
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2026
Device Model NumberG47942
Device Catalogue NumberMPIS-401-NT-SST
Device Lot NumberNS15298694
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer09/20/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown